Probability pp 474-563 | Cite as

Sequences of Random Variables That Form Martingales

  • A. N. Shiryaev
Part of the Graduate Texts in Mathematics book series (GTM, volume 95)

Abstract

The study of the dependence of random variables arises in various ways in probability theory. In the theory of stationary (wide sense) random sequences, the basic indicator of dependence is the covariance function, and the inferences made in this theory are determined by the properties of that function. In the theory of Markov chains (§12.of Chapter I; Chapter VIII) the basic dependence is supplied by the transition function, which completely determines the development of the random variables involved in Markov dependence.

Keywords

Independent Random Variable Absolute Continuity Local Martingale Dependent Random Variable Martingale Property 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

  1. [D3]
    J. L. Doob. Stochastic Processes. Wiley, New York, 1953.MATHGoogle Scholar
  2. [M4]
    P.-A. Meyer, Martingales and stochastic integrals. I. Lecture Notes in Mathematics, no. 284. Springer-Verlag, Berlin, 1972.Google Scholar
  3. [M5]
    P.-A. Meyer and C. Dellacherie. Probabilities and potential. North-Holland Mathematical Studies, no. 29. Hermann, Paris; North-Holland, Amsterdam, 1978.Google Scholar
  4. G3] I. I. Gihman and A. V. Skorohod. Theory of Stochastic Processes,3 vols. Springer-Verlag, New York—Berlin, 1974–1979.Google Scholar
  5. [W2]
    A. Wald. Sequential Analysis. Wiley, New York, 1947.MATHGoogle Scholar
  6. [C3]
    Y. S. Chow and H. Teicher. Probability Theory: Independence, Interchangability, Martingales. Springer-Verlag, New York, 1978.Google Scholar
  7. [L3]
    E. Lenglart. Relation de domination entre deux processus. Ann. Inst. H. Poincaré. Sect. B (N.S.) 13 (1977), 171–179.MathSciNetMATHGoogle Scholar
  8. [Kl]
    Yu. M. Kabanov, R. Sh. Liptser, and A. N. Shiryaev. On the question of the absolute continuity and singularity of probability measures. Math. USSR-Sb. 33 (1977), 203–221.MATHCrossRefGoogle Scholar
  9. [N2]
    J. Neveu. Discrete Parameter Martingales. North-Holland, Amsterdam, 1975.MATHGoogle Scholar
  10. [N4]
    A. A. Novikov. On estimates and the asymptotic behavior of the probability of nonintersection of moving boundaries by sums of independent random variables. Math. USSR-Izv. 17 (1980), 129–145.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1996

Authors and Affiliations

  • A. N. Shiryaev
    • 1
  1. 1.Steklov Mathematical InstituteMoscowRussia

Personalised recommendations